Security problems for a pseudorandom sequence generator based on the Chen chaotic system

Ozkaynak F., Yavuz S.

COMPUTER PHYSICS COMMUNICATIONS, vol.184, pp.2178-2181, 2013 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 184
  • Publication Date: 2013
  • Doi Number: 10.1016/j.cpc.2013.04.014
  • Page Numbers: pp.2178-2181


Recently, a novel pseudorandom number generator scheme based on the Chen chaotic system was proposed. In this study, we analyze the security weaknesses of the proposed generator. By applying a brute force attack on a reduced key space, we show that 66% of the generated pseudorandom number sequences can be revealed. Executable C# code is given for the proposed attack. The computational complexity of this attack is O(n), where n is the sequence length. Both mathematical proofs and experimental results are presented to support the proposed attack. (C) 2013 Elsevier B.V. All rights reserved.